Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 121, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 13, 2006, 5:06 PM MST for Greenlee County, Arizona. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2006, 5:06 PM MST (00:06 UTC)
- Expired
- Sep 13, 2006, 6:15 PM MST
- In force
- 69 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 172 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 140006
FFWTWC
AZC011-140215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
506 PM MST WED SEP 13 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN GREENLEE COUNTY IN SOUTHEAST ARIZONA
* UNTIL 715 PM MST
* AT 454 PM MST...HIGHWAY 70 AT DUNCAN WAS REPORTED CLOSED DUE TO
FLOOD WATERS FROM RAILROAD WASH. RAILROAD WASH HAS ALSO FLOODED
OUT ONE HOME IN DUNCAN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAILROAD
WASH IN DUNCAN AND WARD CANYON IN CLIFTON.
THE GILA RIVER AT DUNCAN WAS ALSO REPORTED TO BE BANK TO BANK AND
WILL LIKELY CONTINUE TO RISE DUE TO INFLOW FROM RAILROAD WASH AND
OTHER WASHES UPSTREAM IN NEW MEXICO.
OVER THE NEXT HOUR...UP TO AN ADDED INCH OF RAINFALL IS POSSIBLE
OVER RAILROAD WASH UPSTREAM OF HIGHWAY 70.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TUCSON.
LAT...LON 3257 10907 3264 10905 3275 10905 3307 10921
3303 10931
$$
WEATHER.GOV/TUCSON
SCHAFFNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:50 PM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 13, 2:50 PM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST WED SEP 13 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHEAST OVER ARIZONA TODAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING. A DEEP TROUGH OF LOW PRESSURE NEAR THE PACIFIC NORTHWEST WILL MOVE ACROSS THE GREAT BASIN REGION FRIDAY...AND TO THE CENTRAL PLAINS STATES BY SUNDAY. MUCH DRIER AIR WILL OVERSPREAD THE AREA BY THE END OF THE WEEK WITH GENERALLY CLEAR SKIES ON TAP THIS WEEKEND. && .DISCUSSION...MID-UPPER LOW IS CURRENTLY JUST WEST OF PHOENIX...WITH VORT CENTER OUT IN FRONT...SHOWING UP NICELY ON WV IMAGERY NEAR THE WHITE MOUNTAINS. LOW PROGGED TO SLOWLY DRIFT NORTH TOWARDS FLAGSTAFF DURING THE DAY AND OPEN UP OVERNIGHT...AS IT SHIFTS OVER THE FOUR CORNERS. PW VALUES AT 1.15...WHICH IS DOWN A COUPLE OF TENTHS VERSUS TUESDAY AFTERNOON AND IS DUE TO MID-LEVEL DRYING NOTED ON WATER VAPOR IMAGERY. DRY SLOT SHOWN NICELY ON GOES PW SAT FROM NRN SONORA TO SIERRA VISTA...SOME QUESTION AS TO HOW FAR WEST THIS WILL WRAP INTO SYSTEM. PW VALUES ARE UNDER .75 IN THIS DRY SLOT...SO THIS MAY ACT TO SQUASH CONVECTIVE DEVELOPMENT OVER THE FAR SE...BUT MAY ENHANCE IT WEST AND NORTH...AS MOISTURE CONVERGENCE SETS UP. DESPITE THIS THERE IS SOME INCREASE IN LOW LEVEL MOISTURE WITH DEWPOINTS NEAR 60 DEGS...EXPECT TO MIX OUT INTO THE LOWER 50S THIS AFTERNOON...AS THE BOUNDARY LAYER BECOMES WELL MIXED BY ABUNDANT SOLAR INSOLATION. SHEAR MUCH LESS THAN YESTERDAY...SO WOULD EXPECT STORMS TO BE LESS ORGANIZED. HOWEVER...WITH MID-LEVEL COLD POOL SHIFTING OVER AREA WOULD NOT BE SURPRISED TO SEE SMALL AND A FEW STRONGER WIND GUSTS WITH ACTIVITY. ABUNDANT SUNSHINE UNDER MID-LEVEL COLD POOL WILL ALLOW STORMS TO ACHIEVE SCATTERED CATEGORY THIS EVENING EASTERN HALF OF THE CWA AND THIS IS HANDLE WELL IN THE FORECAST. MUCH STRONGER WESTERLY FLOW WILL DEVELOP ON THURSDAY FOR SIGNIFICANT DRYING...WITH SCATTERED POPS CONFINED TO THE FAR EAST AND ONLY ISOLATED TUCSON-NOGALES AREAS. CONTINUED DRYING FRIDAY..AS GREAT BASIN TROUGH DEEPENS AND WESTERLY FLOW SCOURS OUT MOST OF THE MOISTURE. THINGS WILL REMAIN DRY AND IN FACT MOSTLY CLEAR SAT-MONDAY...AS THE DRIEST AIRMASS SINCE MAY SPREADS OVER SE ARIZONA. THIS MAY BE SHORT-LIVED...AS MODELS HINT AT MOISTURE FROM TROPICAL SYSTEM BEING PULLED NORTH BY EASTERN PACIFIC TROUGH LATE TUESDAY AND INTO THE MIDDLE OF NEXT WEEK. WILL WAIT FOR SEVERAL MODEL RUNS TO STRING TOGETHER WITH THIS DEPICTION BEFORE BUYING INTO THIS SOLUTION AND KEEP A ZERO POP FORECAST IN THE EXTENDED FOR NOW. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SHOEMAKER WEATHER.GOV/TUCSON
In the hours before
Local storm report, Sep 13, 3:35 PM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
335 PM MST WED SEP 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD CLIFTON 33.02N 109.29W
09/13/2006 GREENLEE AZ LAW ENFORCEMENT
FLASH FLOOD REPORTED BY LAW ENFORCEMENT ALONG WARD CANYON
ROAD. WARD CANYON RECEIVED 1.4 INCHES OF BASIN AVERAGE
RAINFALL WITHIN AN HOURS TIME-FRAME.
&&
SCHAFFNERLocal storm report, Sep 13, 4:50 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
450 PM MST WED SEP 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD DUNCAN 32.74N 109.09W
09/13/2006 GREENLEE AZ COUNTY OFFICIAL
RAILROAD WASH OVERTOPPED HIGHWAY 70 ALONG THE EAST SIDE
OF DUNCAN. ADOT CLOSED HIGHWAY 70 AT RAILROAD WASH DUE TO
FLOOD WATERS. ONE HOME WAS FLOODED IN DUNCAN FROM
RAILROAD WASH.
&&
SCHAFFNERNearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.